Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 141, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Sep 21, 2007, 3:57 PM CDT for 5 counties in Wisconsin. It was in force for 78 min. 14 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 21, 2007, 3:57 PM CDT (20:57 UTC)
- Expired
- Sep 21, 2007, 5:15 PM CDT
- In force
- 78 min
- Issued by
- NWS La Crosse, WI
- Area
- Counties, with a storm outline in the text
Counties Jackson County, WI, La Crosse County, WI, Monroe County, WI, Trempealeau County, WI, Vernon County, WI
The radar
The La Crosse radar (KARX), 13 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 21, 4:08 PM CDT | TSTM WND DMG | 2 Sw Galesville, WI | TREE FELL ON A CAR. |
| Sep 21, 4:09 PM CDT | TSTM WND DMG | La Crosse, WI | POWER LINES BLOWN DOWN IN THE CITY. |
| Sep 21, 4:11 PM CDT | TSTM WND GST 56 | La Crosse, WI | |
| Sep 21, 4:11 PM CDT | TSTM WND GST 58 | La Crosse, WI | GUST OCCURRED AT THE NWS OFFICE. |
| Sep 21, 4:15 PM CDT | TSTM WND DMG | La Crosse, WI | SEVERAL TREES DOWN ON EASTOOD DRIVE. |
| Sep 21, 4:15 PM CDT | TSTM WND GST 0 | La Crosse, WI | SEVERAL TREES DOWN ON EASTWOOD DRIVE. |
| Sep 21, 4:20 PM CDT | TSTM WND GST 60 | 4 E Wilton, WI | |
| Sep 21, 4:20 PM CDT | TSTM WND GST 60 | West Salem, WI | |
| Sep 21, 4:35 PM CDT | TSTM WND GST 60 | 2 W Sparta, WI | |
| Sep 21, 4:45 PM CDT | TSTM WND DMG | 2 W Rockland, WI | LARGE TREE DOWN OVER ROAD |
| Sep 21, 4:50 PM CDT | TSTM WND GST 60 | Coon Valley, WI | PEA SIZE HAIL |
| Sep 21, 5:02 PM CDT | HAIL 0.75 | 3 Ene Westby, WI | |
| Sep 21, 5:05 PM CDT | TSTM WND DMG | Westby, WI | TREES AND POWERS LINE DOWN. |
| Sep 21, 5:20 PM CDT | TSTM WND GST 60 | 4 E Wilton, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 21, 2:46 PM CDT | Tornado Watch | SPC | 8 hr |
| Sep 21, 3:53 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 9.0 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 922 J/kg
- Mixed-layer CIN
- -319 J/kg
- Mixed-layer LCL
- 1058 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KARX 212057
SVRARX
WIC053-063-081-121-123-212215-
/O.NEW.KARX.SV.W.0141.070921T2057Z-070921T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
357 PM CDT FRI SEP 21 2007
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN VERNON COUNTY IN SOUTHWEST WISCONSIN...
SOUTHERN JACKSON COUNTY IN WEST CENTRAL WISCONSIN...
LA CROSSE COUNTY IN WEST CENTRAL WISCONSIN...
MONROE COUNTY IN WEST CENTRAL WISCONSIN...
SOUTHERN TREMPEALEAU COUNTY IN WEST CENTRAL WISCONSIN...
* UNTIL 515 PM CDT
* AT 355 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH...ROUGHLY ALONG A
LINE EXTENDING FROM BRICE PRAIRIE TO LA CRESCENT TO SPRING GROVE...
AND MOVING NORTHEAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
LA CROSSE AROUND 400 PM...
SPARTA AROUND 435 PM...
TOMAH AROUND 500 PM...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.
REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR
NO ADVANCED WARNING.
LAT...LON 4374 9034 4357 9123 4366 9126 4379 9125
4387 9130 4401 9146 4404 9157 4405 9157
4442 9033
TIME...MOT...LOC 2057Z 246DEG 39KT 4400 9130 4383 9125
4358 9153
$$
THOMPSON7 follow-up statements
000
WWUS53 KARX 212106
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
406 PM CDT FRI SEP 21 2007
WIC053-063-081-121-123-212215-
/O.CON.KARX.SV.W.0141.000000T0000Z-070921T2215Z/
TREMPEALEAU WI-JACKSON WI-MONROE WI-LA CROSSE WI-VERNON WI-
406 PM CDT FRI SEP 21 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR NORTHWESTERN VERNON...LA CROSSE...MONROE...SOUTHERN JACKSON AND
SOUTHERN TREMPEALEAU COUNTIES...
AT 404 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH...ROUGHLY ALONG A
LINE EXTENDING FROM FRANKLIN TO LA CROSSE TO CALEDONIA...MOVING
NORTHEAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
WEST SALEM AROUND 415 PM...
STODDARD AND BANGOR AROUND 425 PM...
CATARACT AROUND 430 PM...
SPARTA AND MILLSTON AROUND 440 PM...
FORT MC COY AROUND 445 PM...
REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR
NO ADVANCED WARNING.
LAT...LON 4374 9034 4357 9123 4366 9126 4379 9125
4387 9130 4401 9146 4404 9157 4405 9157
4442 9033
TIME...MOT...LOC 2106Z 246DEG 39KT 4417 9110 4385 9120
4358 9151
$$
THOMPSON000
WWUS53 KARX 212119
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
418 PM CDT FRI SEP 21 2007
WIC053-063-081-121-123-212215-
/O.CON.KARX.SV.W.0141.000000T0000Z-070921T2215Z/
TREMPEALEAU WI-JACKSON WI-MONROE WI-LA CROSSE WI-VERNON WI-
418 PM CDT FRI SEP 21 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR NORTHWESTERN VERNON...LA CROSSE...MONROE...SOUTHERN JACKSON AND
SOUTHERN TREMPEALEAU COUNTIES...
AT 411 PM CDT...WIND GUSTS WERE MEASURED AT 58 MPH AT THE LA CROSSE
NATIONAL WEATHER SERVICE. IN ADDITION...POWER LINES WERE BLOWN DOWN
IN THE CITY OF LA CROSSE AT 411 PM CDT.
AT 414 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH...ROUGHLY ALONG A
LINE EXTENDING FROM FRANKLIN TO WEST SALEM TO CALEDONIA...MOVING
NORTHEAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
BANGOR AROUND 425 PM...
STODDARD AND CATARACT AROUND 430 PM...
SPARTA AND MILLSTON AROUND 440 PM...
FORT MC COY AROUND 445 PM...
COON VALLEY AROUND 450 PM...
REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR
NO ADVANCED WARNING.
LAT...LON 4374 9034 4357 9123 4366 9126 4379 9125
4387 9130 4401 9146 4404 9157 4405 9157
4442 9033
TIME...MOT...LOC 2118Z 246DEG 39KT 4422 9093 4390 9103
4357 9143
$$
THOMPSON000
WWUS53 KARX 212133
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
433 PM CDT FRI SEP 21 2007
WIC121-212142-
/O.CAN.KARX.SV.W.0141.000000T0000Z-070921T2215Z/
TREMPEALEAU WI-
432 PM CDT FRI SEP 21 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN TREMPEALEAU COUNTY IS
CANCELLED...
LAT...LON 4357 9122 4366 9126 4379 9125 4398 9142
4399 9134 4404 9131 4409 9118 4408 9116
4410 9115 4442 9034 4374 9034
TIME...MOT...LOC 2132Z 246DEG 39KT 4428 9074 4395 9069
4362 9113
$$
WIC053-063-081-123-212215-
/O.CON.KARX.SV.W.0141.000000T0000Z-070921T2215Z/
JACKSON WI-MONROE WI-LA CROSSE WI-VERNON WI-
433 PM CDT FRI SEP 21 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR NORTHWESTERN VERNON...LA CROSSE...MONROE AND SOUTHEASTERN JACKSON
COUNTIES...
AT 420 PM CDT...SPOTTERS REPORTED WIND GUSTS OF 60 MPH IN WEST SALEM.
IN ADDITION...AT 430 PM CDT...SPOTTERS REPORTED WIND GUSTS OF 55 MPH
IN WESTERN PARTS OF MONROE COUNTY...OR JUST WEST OF SPARTA.
AT 427 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH...ROUGHLY ALONG A LINE EXTENDING FROM BLACK RIVER FALLS TO SPARTA
TO STODDARD...MOVING NORTHEAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
TOMAH AND WESTBY AROUND 450 PM...
CASHTON AROUND 455 PM...
REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR
NO ADVANCED WARNING.
LAT...LON 4357 9122 4366 9126 4379 9125 4398 9142
4399 9134 4404 9131 4409 9118 4408 9116
4410 9115 4442 9034 4374 9034
TIME...MOT...LOC 2132Z 246DEG 39KT 4428 9074 4395 9069
4362 9113
$$
THOMPSON000
WWUS53 KARX 212140
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
440 PM CDT FRI SEP 21 2007
WIC053-063-081-123-212215-
/O.CON.KARX.SV.W.0141.000000T0000Z-070921T2215Z/
JACKSON WI-MONROE WI-LA CROSSE WI-VERNON WI-
440 PM CDT FRI SEP 21 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR NORTHWESTERN VERNON...LA CROSSE...MONROE AND SOUTHEASTERN JACKSON
COUNTIES...
AT 435 PM CDT...SPOTTERS REPORTED WIND GUSTS OF 55 TO 60 MPH JUST
WEST OF SPARTA.
AT 437 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH...ROUGHLY ALONG A LINE EXTENDING FROM MILLSTON TO SPARTA TO COON
VALLEY...MOVING NORTHEAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
TOMAH AND WESTBY AROUND 450 PM...
REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR
NO ADVANCED WARNING.
LAT...LON 4357 9122 4366 9126 4379 9125 4398 9142
4399 9134 4404 9131 4409 9118 4408 9116
4410 9115 4442 9034 4374 9034
TIME...MOT...LOC 2139Z 246DEG 39KT 4431 9064 4389 9068
4362 9102
$$
THOMPSON000
WWUS53 KARX 212149
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
449 PM CDT FRI SEP 21 2007
WIC053-063-081-123-212215-
/O.CON.KARX.SV.W.0141.000000T0000Z-070921T2215Z/
JACKSON WI-MONROE WI-LA CROSSE WI-VERNON WI-
449 PM CDT FRI SEP 21 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR NORTHWESTERN VERNON...LA CROSSE...MONROE AND SOUTHEASTERN JACKSON
COUNTIES...
AT 446 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH...ROUGHLY ALONG A LINE EXTENDING FROM 11
MILES SOUTHEAST OF HATFIELD TO TOMAH TO WESTBY...MOVING NORTHEAST AT
40 MPH.
* SEVERE THUNDERSTORMS WILL BE ACROSS...
RURAL AREAS OF EAST CENTRAL JACKSON COUNTY AT 500 PM
RURAL AREAS OF EASTERN MONROE COUNTY AT 500 PM
RURAL AREAS OF SOUTHEASTERN MONROE COUNTY AT 510 PM
RURAL AREAS OF NORTHWEST VERNON COUNTY AT 510 PM
REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR
NO ADVANCED WARNING.
LAT...LON 4357 9122 4366 9126 4379 9125 4398 9142
4399 9134 4404 9131 4409 9118 4408 9116
4410 9115 4442 9034 4374 9034
TIME...MOT...LOC 2148Z 246DEG 39KT 4435 9051 4393 9056
4366 9090
$$
THOMPSON000
WWUS53 KARX 212155
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
455 PM CDT FRI SEP 21 2007
WIC053-063-081-123-212215-
/O.CON.KARX.SV.W.0141.000000T0000Z-070921T2215Z/
JACKSON WI-MONROE WI-LA CROSSE WI-VERNON WI-
455 PM CDT FRI SEP 21 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR NORTHWESTERN VERNON...LA CROSSE...MONROE AND SOUTHEASTERN JACKSON
COUNTIES...
AT 450 PM CDT...SPOTTERS REPORTED 55 TO 60 MPH WINDS AT COON VALLEY.
AT 450 PM CDT...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH...ROUGHLY
ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF SHORTVILLE TO TOMAH TO
WESTBY...MOVING NORTHEAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE OVER...
RURAL AREAS OF SOUTHEASTERN MONROE COUNTY THROUGH 515 PM
RURAL AREAS OF NORTHWEST VERNON COUNTY THROUGH 515 PM
REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR
NO ADVANCED WARNING.
LAT...LON 4357 9122 4366 9126 4379 9125 4398 9142
4399 9134 4404 9131 4409 9118 4408 9116
4410 9115 4442 9034 4374 9034
TIME...MOT...LOC 2153Z 246DEG 39KT 4437 9044 4395 9049
4368 9083
$$
THOMPSON000
WWUS53 KARX 212212
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
512 PM CDT FRI SEP 21 2007
WIC053-063-081-123-212220-
/O.EXP.KARX.SV.W.0141.000000T0000Z-070921T2215Z/
JACKSON WI-MONROE WI-LA CROSSE WI-VERNON WI-
512 PM CDT FRI SEP 21 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN VERNON...LA
CROSSE...MONROE AND SOUTHEASTERN JACKSON COUNTIES EXPIRES AT 515 PM
CDT...
AT 502 PM CDT...A COOPERATIVE WEATHER OBSERVER REPORTED HAIL THE
SIZE OF PENNIES 3 MILES EAST NORTHEAST OF WESTBY.
THE WARNING MAY NEED TO BE REISSUED FOR SOUTHEAST PART OF MONROE
COUNTY. THE STORMS HAVE MOVED OUT OF SOUTHEAST JACKSON AND LA CROSSE
COUNTY.
A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA.
STRONG STORMS ARE STILL POSSIBLE. THEREFORE...PERSONS ARE URGED TO
STAY TUNED TO YOUR FAVORITE MEDIA SOURCE FOR THE LATEST WEATHER
INFORMATION.
LAT...LON 4357 9122 4366 9126 4379 9125 4398 9142
4399 9134 4404 9131 4409 9118 4408 9116
4410 9115 4442 9034 4374 9034
TIME...MOT...LOC 2210Z 246DEG 39KT 4424 9027 4399 9023
4372 9058
$$
THOMPSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 21, 2:24 PM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, Sep 21, 2:24 PM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 224 PM CDT FRI SEP 21 2007 .SHORT TERM...THIS AFTERNOON THROUGH SUNDAY NIGHT SEVERE WEATHER THREAT THIS AFTERNOON AND EARLY EVENING ARE THE MAIN CONCERN FOR THIS PART OF THE FORECAST. AT 2 PM...A 995 MB SURFACE LOW WAS CONTINUING TO DEEPEN ACROSS NORTH CENTRAL MINNESOTA. IMPRESSIVE HEIGHT FALLS /3 TO 5 MB/ ARE SHOWING UP ACROSS WESTERN UPPER MICHIGAN AND WESTERN LAKE SUPERIOR. AS A RESULT...I WOULD EXPECT THIS LOW TO CONTINUE TO MOVE NORTHEAST AND DEEPEN. THE SEPTEMBER 21ST MODELS ARE IN GOOD AGREEMENT THAT THIS LOW PRESSURE AREA WILL FALL TO AROUND 990 MB NORTH OF LAKE SUPERIOR BY 00Z SATURDAY. A COLD FRONT EXTENDS FROM THIS LOW FROM DULUTH MINNESOTA SOUTHWEST TO BEATRICE NEBRASKA. AHEAD OF THIS FRONT...PARTLY SUNNY SKIES HAS ALLOWED TEMPERATURES TO CLIMB INTO THE 80S. THE COMBINATION OF THESE TEMPERATURES AND DEW POINTS IN THE MID 60S ARE PRODUCING BETWEEN 1500 TO 2000 J/KG. WARM AIR ALOFT IS CURRENTLY PREVENTING THIS INSTABILITY FROM BEING RELEASED. A 17Z SOUNDING MPX SHOWED AN IMPRESSIVE 16C AROUND 770 MB. TAMDAR SOUNDINGS DURING THE PAST HOUR ARE SHOWING THAT THIS CAP IS SLOWLY WEAKENING AND IT SHOULD CONTINUE THIS PROGRESS AS A VIGOROUS SHORT WAVE TROUGH MOVES EAST THROUGH THE REGION THIS AFTERNOON. THE MAIN QUESTION IS WHERE THE LINE OF THUNDERSTORMS WILL DEVELOP. KARX RADAR IS SHOWING AN ACCAS FIELD ALONG AND AHEAD OF THIS FRONT. WE ARE CURRENTLY THINKING THAT A SCATTERED TO BROKEN LINE OF CONVECTION WILL BEGIN TO DEVELOP ACROSS SOUTHEAST MINNESOTA AND NORTHEAST IOWA BETWEEN 3 PM AND 4 PM FROM ROCHESTER MINNESOTA TO WATERLOO IOWA...AND THEN THE LINE WILL QUICKLY FILL IN AS IT MOVES EAST INTO WISCONSIN. WITH EFFECTIVE SHEAR BETWEEN 40 AND 45 KNOTS...THERE IS MORE THAN ENOUGH SHEAR FOR SOME DISCRETE SUPERCELLS TO DEVELOP ALONG THE LINE. WITH STRONG WINDS ALOFT HELPING TO CREATE LONG HODOGRAPHS...WE EXPECT THAT THE MAIN SEVERE WEATHER THREAT IS GOING TO BE DAMAGING WINDS ASSOCIATED WITH THE SQUALL LINE. HOWEVER THERE WILL ALSO BE THE POTENTIAL OF LARGE HAIL AND MAYBE A TORNADO IF A LINE ECHO WAVE PATTERN DEVELOPS ALONG THE FRONT. BEHIND THIS COLD FRONT...MSAS IS SHOWING PRESSURE RISES UP TO 6 MB ACROSS SOUTHWEST MINNESOTA AND THIS ALLOWING TO BRING STRONGER WINDS ALOFT DOWN TO THE SURFACE. THESE STRONGER WINDS SHOULD QUICKLY DIMINISH AS THE COLD FRONT MOVES AWAY FROM THE AREA LATE THIS EVENING AND OVERNIGHT. HIGH PRESSURE WILL BE LOCATED ACROSS THE UPPER MISSISSIPPI RIVER VALLEY ON SATURDAY AND THEN MOVE EAST OF THE AREA ON SATURDAY NIGHT AND SUNDAY. WITH LIGHT WINDS AND POSSIBLY AN INVERSION AROUND 975 MB ON SATURDAY...THERE IS SOME QUESTION ON HOW TEMPERATURES WILL RESPOND. FOR THE TIME BEING...I JUST WENT JUST BELOW GFS MOS TEMPERATURE GUIDANCE. HOWEVER IF WE ARE ABLE TO SEE ANY MIXING AT ALL...TEMPERATURES WILL HAVE THE POTENTIAL OF CLIMBING INTO THE MID AND UPPER 70S. ON SUNDAY NIGHT...THE MODELS ARE STILL HINTING THAT WE MAY SEE ENOUGH ELEVATED INSTABILITY AND MOISTURE RETURN ON THE BACK SIDE OF THE HIGH FOR THE DEVELOPMENT OF A FEW SHOWERS AND THUNDERSTORMS. .LONG TERM...MONDAY THROUGH FRIDAY A COLD FRONT WILL MOVE EAST THROUGH THE UPPER MISSISSIPPI RIVER VALLEY ON MONDAY AFTERNOON AND EVENING. ADDITIONAL LIFT WILL PROVIDED BY THE STRONG DIVERGENCE ALOFT ASSOCIATED WITH THE RIGHT ENTRANCE REGION OF A 100 KNOT 250 MB JET. AT THIS TIME...IT LOOKS LIKE THE AREA WILL SEE MOST UNSTABLE CAPES IN THE 1000 TO 2000 J/KG RANGE /THIS HIGHLY DEPENDENT UPON THE AMOUNT OF SUNSHINE THAT WE SEE/ AND THE 0-6 KM SHEAR WILL BE GREATER THAN 45 KNOTS ACROSS THE FORECAST AREA. AS A RESULT...I AM THINKING THERE MAY BE A THREAT OF SEVERE WEATHER WITH THIS SYSTEM. HOWEVER DEPENDING ON WHAT SUBTROPICAL DEPRESSION TEN DOES IN THE GULF OF MEXICO THIS WEEKEND...THERE WILL BE A POTENTIAL THAT THIS FRONT MAY SLOW UP A BIT...SO VERY UNSURE OF TIMING RIGHT NOW. AFTER THIS FRONT MOVES THROUGH THE REGION...THE NEXT CHANCE OF PRECIPITATION LOOKS TO BE ON FRIDAY AND FRIDAY NIGHT AS YET ANOTHER COLD FRONT MOVES THROUGH THE REGION. && .AVIATION...THIS AFTERNOON AND EVENING A COLD FRONT WILL MOVE THROUGH THE TAF SITES LATER THIS AFTERNOON. SOUTH WINDS WILL GUST AHEAD OF THE FRONT WITH NORTHWEST WINDS BEHIND THE FRONT. BY 21-22Z TSRA DEVELOPMENT IS EXPECTED ALONG THE N-S FRONT IN CENTRAL MN AND THIS WILL IMPACT THE AIR SPACE AROUND THE TAFS AS IT MOVES EAST. HAVE NARROWED THE IMPACT WINDOW TO A 2 HOUR TEMPO WINDOW HOWEVER TSRA IMPACT WILL BE LESS THAN ONE HOUR AT THE AIRFIELDS. POTENTIAL EXISTS FOR DAMAGING WINDS FROM THE WEST SHOULD A MATURE SQUALL LINE ORGANIZE ITSELF. THIS IS EXPECTED TO BE A GREATER THREAT AT KLSE THAN KRST. HAVE NOT INCLUDED IT IN THE TAFS BUT WILL MONITOR AND ADD IT SHOULD THE TSRA LINE WARRANT. VFR WILL BE MOVE IN RAPIDLY BEHIND THE FRONT. ARTCC ROUTING WILL BE IMPACTED BY THIS NEARLY CONTINUOUS LINE OF TSRA...ESPECIALLY IN THE EVENING HOURS. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && AVIATION - DAB SHORT AND LONG TERM - BOYNE
Hazardous weather outlook, Sep 21, 3:41 PM CDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 341 PM CDT FRI SEP 21 2007 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-221100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 341 PM CDT FRI SEP 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT PREVIOUS THREATS FOR SEVERE STORMS STILL ON TRACK...HOWEVER TIMING HAS ACCELERATED BY ABOUT 2 HOURS FURTHER EAST. SHOWERS AND THUNDERSTORMS WERE DEVELOPING AHEAD OF A STRONG COLD FRONT LATE THIS AFTERNOON. FAVORABLE INSTABILITY AND WIND PROFILES WILL SUPPORT THE POTENTIAL FOR MANY OF THESE STORMS TO PRODUCE WIND DAMAGE...WITH LARGE HAIL A SECONDARY THREAT. IT APPEARS THE MOST WIDESPREAD WIND DAMAGE FROM THE STORMS WILL BE NORTH OF I-90...AND NEAR AND EAST OF THE MISSISSIPPI RIVER AS THE LINE OF STORMS INTENSIFIES. AN ISOLATED TORNADO CANNOT BE RULED OUT. THE STORMS SHOULD AFFECT A GIVEN LOCATION FOR ABOUT 1-2 HOURS. UPDATED TIMING APPROXIMATIONS... IN EXTREME SOUTHEAST MINNESOTA...THROUGH 5 PM... IN NORTHEAST IOWA...THROUGH 6 PM... IN WESTERN AND NORTH CENTRAL WISCONSIN...THROUGH 6 PM... IN CENTRAL AND SOUTHWEST WISCONSIN...MAINLY BETWEEN 5 AND 7 PM... .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH WEDNESDAY ANOTHER COLD FRONT WILL MOVE OUT OF THE NORTHERN PLAINS AND INTO THE UPPER MISSISSIPPI RIVER VALLEY ON MONDAY...TRIGGERING SHOWERS AND THUNDERSTORMS FOR MONDAY AND MONDAY NIGHT. WHILE ITS TOO EARLY TO ASCERTAIN THE SEVERE WEATHER THREAT WITH THE FRONT AT THIS TIME... IT DOES APPEAR THAT THERE WILL BE SUFFICIENT INSTABILITY...AND FAVORABLE WIND PROFILES...WHERE SEVERE WEATHER COULD BECOME A CONCERN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THROUGH EARLY EVENING. LOCAL SPOTTERS CAN MONITOR RADAR FOR DEVELOPMENT OF THE THUNDERSTORMS TO THEIR WEST AND POSSIBLY PROVIDE BETTER DEPLOYMENT TIMING. .EMERGENCY MANAGEMENT COORDINATION... THE CJIS SYSTEM IN MINNESOTA IS NOT FUNCTIONING. IT IS RECOMMENDED THAT EMERGENCY MANAGEMENT AND LAW ENFORCEMENT USE THE NWS WEB PAGE TO MONITOR WARNINGS AND INFORMATION. ADDRESS IS LISTED BELOW. RIECK/BAUMGARDT HTTP://WEATHER.GOV/LACROSSE...IN LOWER CASE.
In the hours before
Local storm report, Sep 21, 3:23 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
323 PM CDT FRI SEP 21 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0322 PM HAIL 4 NE FOUNTAIN CITY 44.16N 91.64W
09/21/2007 E1.00 INCH BUFFALO WI TRAINED SPOTTER
&&
JLBThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 4:04 PM CDT | Severe Thunderstorm Warning | ARX | Clark | 26 min |
| Sep 21, 4:59 PM CDT | Severe Thunderstorm Warning | ARX | Richland, Vernon | 46 min |
| Sep 21, 5:06 PM CDT | Severe Thunderstorm Warning | ARX | Adams, Juneau | 39 min |
| Sep 21, 5:16 PM CDT | Severe Thunderstorm Warning | ARX | Monroe | 29 min |
| Sep 21, 5:31 PM CDT | Severe Thunderstorm Warning | ARX | Crawford | 29 min |
| Sep 21, 6:13 PM CDT | Severe Thunderstorm Warning | ARX | Grant | 47 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.